Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 37, NWS Austin/San Antonio, TX

May 19, 2016Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 19, 2016, 8:30 PM CDT for Gonzales County, Texas. It took effect at May 20, 2016, 10:25 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 8:30 PM CDT (01:30 UTC)
In effect from
May 20, 2016, 10:25 PM CDT
Expired
May 22, 2016, 4:13 AM CDT
In force
30 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Gonzales (GNLT2).

Action stage
17 ft
Minor stage
31 ft
Moderate stage
37 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

519 
WGUS44 KEWX 200130
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT THU MAY 19 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-201930-
/O.NEW.KEWX.FL.W.0037.160521T0325Z-160522T0913Z/
/GNLT2.1.ER.160521T0325Z.160521T1200Z.160521T2113Z.NO/
830 PM CDT THU MAY 19 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for the Guadalupe River at Gonzales.
* from Friday evening to late Saturday night...or until the warning is 
  cancelled.
* At  7:45 PM Thursday the stage was 26.9 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late evening tomorrow and continue to 
  rise to near 31.9 feet by Saturday morning.The river will fall below flood 
  stage by Saturday afternoon.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales 
  City Park..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 31.3 feet on Feb 5 
  1992.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Gonzales           17   31   26.9   Thu  8 PM  27.5  31.9  24.5  18.3  16.0


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$
1 follow-up statement
669 
WGUS84 KEWX 201514
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 AM CDT FRI MAY 20 2016

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River at Gonzales Affecting Gonzales County
  
...The flood warning continues for the following rivers in Texas...

  Sandies Creek Near Westhoff Affecting De Witt County
  Guadalupe River Near Cuero Affecting De Witt County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-201544-
/O.CAN.KEWX.FL.W.0037.000000T0000Z-160522T0913Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1014 AM CDT FRI MAY 20 2016

The flood warning is cancelled for the Guadalupe River at Gonzales.
* At  9:45 AM Friday the stage was 23.0 feet.
* Flood stage is 31.0 feet.
* Forecast...The river will crest below flood stage at 28.5 feet Saturday
  afternoon.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Gonzales           17   31   23.0   Fri 10 AM  28.4  22.6  16.8  15.2  14.7


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

TXC123-210914-
/O.EXT.KEWX.FL.W.0038.160520T1851Z-160522T0120Z/
/WHOT2.1.ER.160520T1851Z.160521T0600Z.160521T1320Z.NO/
1014 AM CDT FRI MAY 20 2016

 The flood warning continues for the Sandies Creek Near Westhoff.
* At  9:15 AM Friday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage Friday afternoon and continue to rise to 
  near 21.8 feet during the early morning hours on Saturday. The river will fall
  below flood stage Saturday morning.
* Impact...At 22.0 feet...Sandies Creek escapes the channel hundreds of yards 
  into the flood plain from the headwaters to the Guadalupe River confluence. 
  Livestock in low areas are cut off and potentially drowned. Secondary roads 
  and low bridges are flooded and dangerous. The approaches of the 
  Westhoff/Cheapside road bridge over Sandies Creek are flooded and water is to 
  the bottom of the bridge..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Westhoff           12   21   20.2   Fri 09 AM  21.2  17.6   9.9   5.4   4.8


&&

LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
      2909 9737 2914 9739             

$$

TXC123-210914-
/O.EXT.KEWX.FL.W.0034.000000T0000Z-160523T2224Z/
/CUET2.1.ER.160520T1506Z.160522T0000Z.160523T1024Z.NO/
1014 AM CDT FRI MAY 20 2016

 The flood warning continues for the Guadalupe River Near Cuero.
* At 10:01 AM Friday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Friday morning and continue to rise to
  near 28.6 feet by Saturday evening. The river will fall below flood stage by 
  Monday morning.
* Impact...At 29.0 feet...Moderate lowland flooding makes secondary roads and 
  bridges very dangerous to auto traffic..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Cuero              19   24   24.0   Fri 10 AM  28.0  28.2  23.6  17.6  12.9


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$

sbs

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 6:45 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 19, 6:45 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
645 PM CDT THU MAY 19 2016

.AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
CIGs across the area are improving with the passage of showers and
storms from this morning. Expect VFR to perist through the first
few hours of the TAF before IFR CIGs quickly develop at or around
midnight for the I-35 terminals. Expecting LIFR in the daybreak
hours as well with IFR, possibly LIFR FG to boot.

KDRT should avoid IFR impacts as latest forecast models keep low
level atmosphere a bit drier out west. Still could see MVFR CIGs
develop there though.

All terminals are expected to recover to VFR by mid day tomorrow.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 19 2016/

UPDATE...
We have cancelled the Flash Flood Watch for the remaining counties
of South Central Texas where it was still in effect. Rains have
ended and only isolated light rain showers are possible tonight.
The threat for new flash flooding has ended. However, due to heavy
rains up to 4 inches last night into today, numerous streams and
rivers will continue to be in flood or out of banks this evening
into Friday, with some possibly through Saturday into early
Sunday. See Flood Warnings (FLW/FLS) and River Statements (RVS)
for those rivers and streams. The remainder of the South Central
Texas forecast is on track.

PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 19 2016/

SHORT TERM (Tonight through Friday Night)...
Upper air analysis this morning showed a trough over NM with
southwesterly flow over Texas. There was a weak ridge behind it
over the southern Great Basin. At the surface, a trough was moving
across our eastern counties and a stationary front was stretched
along the coast from Houston to Corpus Christi and then inland to
Zapata. The eastern part of the surface front is expected to move
toward the northeast tonight while the western part moves away to
the south. The upper trough will move across Texas tonight. The
front will be close enough to our eastern counties to keep chances
for rain in the forecast tonight. Most of the area should be dry
Friday as the upper trough and surface front move away. There may
be a surge of moisture up the Rio Grande and showers and
thunderstorms are possible over the western counties Friday night.

LONG TERM (Saturday through Thursday)...
The weak upper ridge will move across the region over the weekend.
The frontal boundary will linger across South Texas and this may
provide enough lift to keep slight to low end chance POPs in the
forecast Saturday and Sunday. Another deep upper trough will move
through the west during the early part of next week. This will
bring southwesterly flow over Texas by Tuesday night. This pattern
will continue for the rest of the period. While most of the area
should be dry through this period...there will be isolated showers
and thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  81  66  86  70 /  10  10  10  20  20
Austin Bergstrom Intl Airport  62  81  65  85  69 /  10  10  10  20  20
New Braunfels Muni Airport     62  82  66  86  70 /  10  10  10  20  20
Burnet Muni Airport            60  79  64  84  69 /  10  10  10  10  10
Del Rio Intl Airport           64  84  69  88  72 /  10  10  20  20  20
Georgetown Muni Airport        60  80  64  85  69 /  10  10  10  10  20
Hondo Muni Airport             62  83  67  86  71 /  10  10  20  20  20
San Marcos Muni Airport        62  81  66  85  70 /  10  10  10  20  20
La Grange - Fayette Regional   65  82  67  86  71 /  10  10  10  20  20
San Antonio Intl Airport       63  82  68  85  71 /  10  10  10  20  20
Stinson Muni Airport           65  83  69  87  72 /  10  10  10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...04
Public Service/Data Collection...33
Hazardous weather outlook, May 19, 3:57 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT THU MAY 19 2016

TXZ171>173-183>194-202>209-217>225-228-202100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
357 PM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

REMNANT FLOODING IMPACTS ASSOCIATED WITH HEAVY RAINFALL FROM THIS
MORNING WILL CONTINUE INTO THE EVENING HOURS ACROSS THE INTERSTATE
35 CORRIDOR COUNTIES AND EAST. HOWEVER...NO OTHER ADDITIONAL
RAINFALL IS ANTICIPATED.

PATCHY FOG WILL BE POSSIBLE OVERNIGHT AND THROUGH THE EARLY
MORNING HOURS BUT OTHERWISE NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:03 PM CDTRiver Flood WarningEWXFayette60 hr
May 19, 8:05 PM CDTRiver Flood WarningEWXTravis23 hr
May 20, 4:19 AM CDTRiver Flood WarningEWXDeWitt53 hr
May 20, 6:59 AM CDTRiver Flood WarningEWXBexar14 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop21 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop, Fayette31 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.